| Model Number |
ONYXNG25018UX |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion located in the left anterior descending artery (lad) with 80% stenosis.It was reported that after attempting to cross the lesion multiple times the stent strut raised up due to calcium.A launcher guide catheter, two non-medtronic guidewires, multiple nc non-medtronic balloons and a non-medtronic guide extension catheter were used to help deploy the stent.It was found that the stent was damaged after these attempts and another onyx frontier 2.5 x18 was deployed successfully.A 3.0 x 15 onyx frontier was also deployed in the proximal lad.There was no patient injury reported.
Additional Manufacturer Narrative
Additional information: an attempt was made to use one onyx frontier coronary drug eluting stent to treat a mildly tortuous lesion located in the left anterior descending artery (lad) with 80-90% stenosis.The device was inspected before use with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated with a non-medtronic nc balloons.The device did not pass through a previously deployed stent.Resistance was noted during delivery of the device.Excessive force was used.There was no issues noted with the launcher guide catheter used.It was found that the stent was damaged by the calcium after these attempts.The stent was still on the delivery system and it was noted that the stent struts looked damaged when removed from the body.It was later reported that no removal difficulties occurred and no difficulty removing the balloon prior to balloon inflation was encountered.Product analysis summary: the device was returned to medtronic for evaluation.The hypotube and transition shaft was kinked.The stent was positioned on the balloon between the marker bands as per position specification, but due to mid stent deformation the stent did not meet visual acceptance specification.Deformation was evident to the mid stent wraps with struts raised.No deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.